Medications used to treat type 2 diabetes Linked to diabetic ketoacidosis (DKA), acute kidney injuries, and an increased risk of foot and leg amputation
FDA HAS REVISED MEDICATION LABEL TO ADDRESS RISK
Attention: Have you or your loved ones been prescribed canagliflozin (Invokana, Invokamet) or dapagliflozin (Farxiga, Xigduo XR), a class of medications known as SGLT2 inhibitors prescription medications prescribed to control type 2 diabetes?
If so, please be advised that there have been numerous reports of patients with adverse reactions to these medications, including an increased risk for development of diabetic ketoacidosis (DKA), acute kidney injuries, and foot and leg amputation.
In response, the FDA has strengthened the existing warning about the risk related to these drugs, including revising the warnings on the drug labels to include information about acute kidney injury and added recommendations to minimize this risk. The FDA advises patients that are currently taking CANAGLIFLOZIN (INVOKANA, INVOKAMET) AND DAPAGLIFLOZIN (FARXIGA, XIGDUO XR) to speak with their healthcare provider about any concerns.
To read the FDA Safety Announcement or Report any issues follow the link below: https://www.fda.gov/Drugs/DrugSafety/ucm557507.htm?source=govdelivery&utm_medium=email&utm_source=govdelivery
FOR MORE INFORMATION, PLEASE VISIT THE FOLLOWING LINKS:
FDA Drug Safety Communication: FDA strengthens kidney warnings for diabetes medicines CANAGLIFLOZIN (INVOKANA, INVOKAMET) AND DAPAGLIFLOZIN (FARXIGA, XIGDUO XR). https://www.fda.gov/Drugs/DrugSafety/ucm505860.htm
FDA Drug Safety Communication: Sodium-glucose Cotransporter-2 (SGLT2) Inhibitors, https://www.fda.gov/Drugs/DrugSafety/ucm446852.htm
If you have concerns of injury as a result of taking one of these medications, including DKA, acute kidney injury, or foot and leg amputation, please call our office and ask to speak with Attorney Whitney Wallace Williams.
0 comments on "MEDICATIONS USED TO TREAT TYPE 2 DIABETES LINKED TO DIABETIC KETOACIDOSIS (DKA), ACUTE KIDNEY INJURIES, AND AN INCREASED RISK OF FOOT AND LEG AMPUTATION FDA HAS REVISED MEDICATION LABEL TO ADDRESS RISK"